Alert archive / Tennessee / River Flood Warnings in 2025

River Flood Warning 89, NWS Memphis, TN

June 14, 2025Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this river flood warning at Jun 14, 2025, 8:41 AM CDT for Fayette County, Shelby County, Tennessee. It took effect at Jun 14, 2025, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 8:41 AM CDT (13:41 UTC)
In effect from
Jun 14, 2025, 7:00 PM CDT
Expired
Jun 14, 2025, 7:00 PM CDT
In force
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 26 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Loosahatchie River at Arlington (ARLT1). The gauge peaked at 19.54 ft at Jun 14, 2025, 2:00 PM CDT.

actionminormoderate510152006/1406/1506/16
Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:57 AM CDT, 1 hour 44 minutes earlier. Its key messages:

  • Updated at 649 AM CDT Sat Jun 14 2025
  • Scattered showers and thunderstorms will continue through Thursday. The chances for severe thunderstorms will remain limited, but strong winds and locally heavy rainfall will be possible each day, particularly during the daytime hours.
  • Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 6:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
657 AM CDT Sat Jun 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 649 AM CDT Sat Jun 14 2025

- Scattered showers and thunderstorms will continue through
  Thursday. The chances for severe thunderstorms will remain
  limited, but strong winds and locally heavy rainfall will be
  possible each day, particularly during the daytime hours.

- Hot and humid conditions will develop late next week, with heat
  indices of 100 to 105 expected by next Saturday.

&&

.DISCUSSION...
(Today through Friday)
Issued at 210 AM CDT Sat Jun 14 2025

Early morning GOES water vapor imagery showed an upper low
centered near St. Louis, with a trough axis extending to the
Arklatex. 00Z regional upper air soundings showed PWAT values
have decreased to 1.7 inches, as drier midlevel air had entrained
into the upper trough. Though reduced, these PWAT values are near
the 75th climatological percentile and are more than adequate for
flash flooding. 00Z HRRR depicts the MLCAPE to 2500 J/kg from
east central AR through north MS late this afternoon where
greatest storm coverage is expected. Areas outside of north MS may
see a break from storms tonight, as the boundary layer stabilizes
and weak midlevel shortwave ridging builds in from the north.

A weak amplitude upper level trough will remain over the lower MS
River Valley Sunday through Tuesday, as PWAT increases to over 2
inches. Scattered showers and thunderstorms will continue, with
flash flooding and strong winds possible during the daylight
hours.

The western U.S. upper ridge/heat dome that was expected to
arrive midweek will be delayed by a progressive upper level
trough lifting through the Great Plains and Midwest. An
associated cold front will sag into the Midsouth late Wednesday
night into Thursday, providing a focus for thunderstorm
development. Wednesday afternoon will still likely be hot, with
prefrontal moisture driving heat indices the upper 90s.

Following Thursday's storms, the front will wash out on Friday as
a 594 dam 500mb ridge over the southern plains expands eastward.
By Saturday, global model consensus shows the upper ridge amplifying
over the lower and middle MS River Valley, with 500 mb heights
reaching 595 dam. Mid 90s high temps are forecast for Saturday
along with mid 70s dewpoints. This will likely drive heat indices
over 100 over much of the Midsouth.

PWB

&&

.AVIATION...
(12Z TAFS)
Issued at 649 AM CDT Sat Jun 14 2025

This is essentially a persistence forecast as the upper low
continues to rotate about the Tennessee Valley. Once again, this
is a bonafide VCSH/VCTS scenario for the vast majority of the
period; CAMs paint a very sporadic convective regime with a few
windows of more organized TSRA. Winds remain from the south 5-10
kts today and will most likely go sub-5 kts or even calm
overnight. The ample amount of moisture present in these
conditions nudges toward overnight fog, but given the heavy cirrus
cloud cover, this isn't necessarily a slam dunk fog event at this
time. Details will become more clear with subsequent TAF cycles.

CAD

&&

.FIRE WEATHER...
Issued at 210 AM CDT Sat Jun 14 2025

High humidity and light winds will prevail through the middle of
next week. Showers and thunderstorms will remain possible each
day. Hot and humid conditions are forecast for late next week,
along with very light winds.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...CAD

In the hours before

Special weather statement, Jun 14, 8:34 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
834 AM CDT Sat Jun 14 2025

ARZ049-058-141400-
Phillips AR-Lee AR-
834 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEE AND NORTH
CENTRAL PHILLIPS COUNTIES THROUGH 900 AM CDT...

At 834 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alfrey, or 8 miles south of Brinkley, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marvell, Moro, Aubrey, Garret Grove, Turkey Scratch, Vineyard, Oak
Forest, Thomasville, Big Creek Corner, and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3486 9110 3482 9079 3453 9091 3460 9105
      3473 9105 3474 9110
TIME...MOT...LOC 1334Z 281DEG 13KT 3477 9116

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AEH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:19 PM CDTSpecial Weather StatementMEGShelby26 min
Jun 13, 8:48 PM CDTAreal Flood AdvisoryMEGShelby117 min
Jun 14, 6:30 AM CDTAreal Flood AdvisoryMEGFayette, Shelby2 hr
Jun 14, 8:44 AM CDTAreal Flood AdvisoryMEGFayette, Shelby2 hr
Jun 14, 11:47 AM CDTSpecial Weather StatementMEGChickasaw28 min
Jun 14, 1:48 PM CDTRiver Flood WarningMEGTate, Tunica19 hr
Jun 14, 5:48 PM CDTSpecial Weather StatementMEGPontotoc27 min
Jun 14, 6:03 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe26 min
Jun 14, 6:08 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc9 min
Jun 14, 6:17 PM CDTFlash Flood WarningMEGLee, Pontotoc3 hr
Jun 14, 6:29 PM CDTSpecial Weather StatementMEGMonroe31 min
Jun 13, 7:48 PM CDTAreal Flood AdvisoryMEGCrittenden, Lee, St. Francis2 hr
Jun 14, 8:34 AM CDTSpecial Weather StatementMEGLee26 min
Jun 14, 9:50 AM CDTFlash Flood WarningMEGLee2 hr

Nearby

River Flood Warnings in Tennessee, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.